Regular and Chaotic Dynamics

, Volume 12, Issue 2, pp 160–171 | Cite as

On an integrable case of Kozlov-Treshchev Birkhoff integrable potentials

  • P. A. Damianou
  • V. G. Papageorgiou
Research Articles


We establish, using a new approach, the integrability of a particular case in the Kozlov-Treshchev classification of Birkhoff integrable Hamiltonian systems. The technique used is a modification of the so called quadratic Lax pair for D n Toda lattice combined with a method used by M. Ranada in proving the integrability of the Sklyanin case.

Key words

Toda lattices Birkhoff integrable systems integrability Hamiltonian systems 

MSC2000 numbers

37J35 37J30 70H06 22E10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kozlov, V.V. and Treshchev, D.V., Polynomial Integrals of Hamiltonian Systems with Exponential Interaction, Izv. Akad. Nauk SSSR Ser. Mat., 1989, vol. 53, no. 3, pp. 537–556 [Math. USSR-Izv. (Engl. transl.), 1990, vol. 34, no. 3, pp. 555–574].zbMATHMathSciNetGoogle Scholar
  2. 2.
    Damianou, P.A. and Papageorgiou, V., The Last Integrable Case of Kozlov-Treshchev Birkhoff Integrable Potentials, Preprint: arXiv:math-ph/0701027, 2007.Google Scholar
  3. 3.
    Inozemtsev, V.I., The Finite Toda Lattices, Comm. Math. Phys., 1989, vol. 121, pp. 629–638.zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Kuznetsov, V.B. and Tsyganov, A.V., Infinite Series of Lie Algebras and Boundary Conditions for Integrable Systems, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI), 1989, vol. 172, Differentsialnaya Geom. Gruppy Li Mekh., vol. 10, pp. 88–98, 170 [J. Soviet Math. (Engl. trans.), 1992, vol. 59, no. 5, pp. 1085–1092].Google Scholar
  5. 5.
    Borisov, A.V. and Mamaev, I.S., Necessary and Sufficient Conditions for the Polynomial Integrability of Generalized Toda Chains., Dokl. Akad. Nauk, 2004, vol. 394, no. 4, pp. 449–453zbMATHMathSciNetGoogle Scholar
  6. 6.
    Kozlov, V.V., Symmetries, Topology and Resonances in Hamiltonian Mechanics, Berlin: Springer-Verlag, 1996.Google Scholar
  7. 7.
    Flaschka, H., The Toda Lattice I. Existence of Integrals, Phys. Rev. B, 1974, vol. 9, pp. 1924–1925.CrossRefMathSciNetGoogle Scholar
  8. 8.
    Flaschka, H., On the Toda Lattice II. Inverse-Scattering Solution, Progr. Theoret. Phys., 1974, vol. 51, pp. 703–716.CrossRefMathSciNetGoogle Scholar
  9. 9.
    Henon, M., Integrals of the Toda Lattice, Phys. Rev. B, 1974, vol. 9, pp. 1921–1923.CrossRefMathSciNetGoogle Scholar
  10. 10.
    Manakov, S., Complete Integrability and Stochastization of Discrete Dynamical Systems, Z. Eksper. Teoret. Fiz., 1974, vol. 67, no. 2, pp. 543–555 [Soviet Physics JETP (Engl. trans.), 1974, vol. 40, pp. 269–2745].MathSciNetGoogle Scholar
  11. 11.
    Moser, J., Finitely Many Mass Points on the Line under the Influence of an Exponential Potential—an Integrable System, Dynamical Systems, Theory and Applications (Rencontres, BattelleRes. Inst., Seattle, Wash., 1974), vol. 38 of Lecture Notes in Phys., Berlin: Springer, 1976, pp. 97–101.Google Scholar
  12. 12.
    Bogoyavlensky, O.I., On Perturbations of the Periodic Toda Lattice, Comm. Math. Phys., 1976, vol. 51, pp. 201–209.CrossRefMathSciNetGoogle Scholar
  13. 13.
    Kostant, B., The Solution to a Generalized Toda Lattice and Representation Theory, Adv. in Math., 1979, vol. 34, pp. 195–338.zbMATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Olshanetsky, M.A. and Perelomov, A.M., Explicit Solutions of Classical Generalized Toda Models, Invent. Math., 1979, vol. 54, pp. 261–269.zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Adler, M. and van Moerbeke, P., Completely Integrable Systems, Euclidean Lie Algebras, and Curves, Adv. in Math., 1980, vol. 38, pp. 267–317.zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Perelomov, A.M., Integrable Systems of Classical Mechanics and Lie Algebras. Vol. 1, Basel: Birkhauser Verlag, 1990.Google Scholar
  17. 17.
    Adler, M. and van Moerbeke, P., Kowalewski’s Asymptotic Method, Kac-Moody Lie Algebras and Regularization, Comm. Math. Phys., 1982, vol. 83, pp. 83–106.zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Goodman, R. and Wallach, N.R., Classical and Quantum Mechanical Systems of Toda-Lattice Type II, Comm. Math. Phys., 1984, vol. 94, pp. 177–217.zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Sklyanin, E.K., Boundary Conditions for Integrable Quantum Systems, J. Phys. A, 1988, vol. 21, pp. 2375–2389.CrossRefMathSciNetGoogle Scholar
  20. 20.
    Annamalai, A. and Tamizhmani, K.M., Integrability of Toda Lattice by Generalized Variational Symmetry Approach, J. Math. Phys., 1993, vol. 34, pp. 1876–1883.zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Damianou, P.A. and Kouzaris, S., Bogoyavlensky-Volterra Systems and Birkoff Integrable Systems, Phys. D, 2004, vol. 195, pp. 50–60.zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Ranada, M.F., Lax Formalism for a Family of Integrable Toda-Related n-Particle Systems, J. Math. Phys., 1995, vol. 36, pp. 6846–6856.zbMATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Borisov, A.V. and Mamaev, I.S., Classification of Birkhoff-Integrable Generalized Toda Lattices, in: Topological Methods in the Theory of Integrable Systems, Bolsinov, A.V., Fomenko, A.T. and Oshemkov, A.A., Eds., Cambridge: Cambridge Scientific Publishers Ltd., 2006, pp. 69–79.Google Scholar
  24. 24.
    Emelyanov, K.V., On the Classification Problem for Birkhoff Integrable Systems with Potentials of Exponential Type, Mat. Zametki, 2000, vol. 67, no. 5, pp. 797–800 [Math. Notes, (Engl. transl.), 2000, vol. 67, no. 5–6, pp. 672–675].MathSciNetGoogle Scholar
  25. 25.
    Emelyanov, K.V. and Tsygvintsev, A.V., Kovalevskaya Exponents of Systems with Exponential Interaction, Mat. Sb., 2000, vol. 191, no. 10, pp. 39–50 [Sb. Math. (Engl. trans.), 2000, vol. 191, no. 9–10, pp. 1459–146].MathSciNetGoogle Scholar
  26. 26.
    Suris, Y.B., Discrete Time Generalized Toda Lattices: Complete Integrability and Relation with Relativistic Toda Lattices, Phys. Lett. A, 1990, vol. 145, pp. 113–119.CrossRefMathSciNetGoogle Scholar
  27. 27.
    Damianou, P.A., Multiple Hamiltonian Structures for Toda-Type Systems, J. Math. Phys., 1994, vol. 35, pp. 5511–5541.zbMATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Damianou, P.A. and Kouzaris, S., Bogoyavlensky-Toda Systems of Type D N, J. Phys. A., 2003, vol. 36, pp. 1385–1399.zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Damianou, P.A., Multiple Hamiltonian Structure of Bogoyavlensky-Toda Lattices, Rev. Math. Phys., 2004, vol. 16, pp. 175–241.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2007

Authors and Affiliations

  • P. A. Damianou
    • 1
  • V. G. Papageorgiou
    • 2
  1. 1.Department of Mathematics and StatisticsUniversity of CyprusNicosiaCyprus
  2. 2.Department of MathematicsUniversity of PatrasPatrasGreece

Personalised recommendations